CERN-BIC Screening Week 2020

Europe/Zurich
IdeaSquare (CERN)

IdeaSquare

CERN

Silje Uhlen Maurset (CERN Knowledge Transfer)
Description

Participants from the BICs spend one week at CERN, organized by the Knowledge Transfer Group and hosted at IdeaSquare, identifying the commercial potential of CERN technologies. After four days of intense work they present their findings Friday morning.

Hostel check-in: Sunday after 14h. Hostel check-out: Friday before 12h.

Internet access: Fill in this form, using Silje Uhlen Maurset as contact person. 

 

The final presentations Friday morning are open to everyone. Let us know if you need access to CERN.

 

Team 1 = AMU (C2MON)

Team 2 = FHSTP (C2MON)

Team 3 = FHSTP (ROOT)

Team 4 = IMC (C2MON)

Team 5 = Dutch team (ROOT)

Registration
Participants
    • 14:00 01:00
      Arrival at hostel 11h Gate B

      Gate B

      CERN

      Please use entrance B at CERN to enter the CERN site. From there, walk to the hostel reception in building 39. Check-in is available from 14:00 to 01:00.

      You need to bring with you your ID and your CERN access ticket to enter the site. The CERN access ticket is received by e-mail after registering on the link above (Click the "Register" button).

    • 19:30 22:30
      Fondue dinner (optional) 3h Bains des Pâquis

      Bains des Pâquis

      Quai du Mont-Blanc 30, 1201 Genève

      The restaurant is booked from 19h30. For those travelling from CERN, meet at the tram station at 18h45. The tram leaves at 18h50. Take the tram to Gare Cornavin and walk from there. Silje from CERN will meet you at Gare Cornavin station.

      The restaurant only accepts cash. You need to bring with you cash (CHF), or withdraw at the train station at Gare Cornavin.

    • 08:30 08:45
      Gathering 15m Reception, bld. 33 (CERN)

      Reception, bld. 33 (CERN)

      CERN

      Meet in the CERN reception in building 33 at 8h30 to walk together to CERN IdeaSquare. Alternatively, meet directly at IdeaSquare at 8h45.

    • 08:45 09:15
      Coffee 30m IdeaSquare

      IdeaSquare

      CERN

    • 09:15 09:30
      Welcome to CERN 15m IdeaSquare

      IdeaSquare

      CERN

      Speaker: Giovanni Anelli (CERN)
    • 09:30 09:50
      Welcome to IdeaSquare 20m IdeaSquare

      IdeaSquare

      CERN

      Speakers: Hans Boe (Helsinki University of Technology (FI)) , Santeri Palomäki (Aalto University (FI))
    • 09:50 10:00
      Week overview 10m IdeaSquare

      IdeaSquare

      CERN

      Speakers: Dr Julia Uhlik (accent Gründerservice GmbH) , Silje Uhlen Maurset (CERN Knowledge Transfer)
    • 10:00 16:00
      Work 6h IdeaSquare

      IdeaSquare

      CERN

    • 11:00 11:45
      IMC team: Discussion with CERN MA team 45m IdeaSquare

      IdeaSquare

      CERN

      Speaker: Benjamin Frisch (CERN)
    • 14:00 16:00
      C2MON technical expert available 2h IdeaSquare

      IdeaSquare

      CERN

      Speaker: Brice Copy (CERN)
    • 14:00 16:00
      ROOT technical expert available 2h IdeaSquare

      IdeaSquare

      CERN

      Speaker: Fons Rademakers (CERN)
    • 16:15 18:45
      Visit CERN experiment 2h 30m IdeaSquare

      IdeaSquare

      CERN

      Visit to the CMS cavern for students and mentors from accent (24 people). A bus leaves from IdeaSquare at 16:20. Rules for the visit:

      • No pregnant women
      • No high heels
      • No pacemakers
      • No reduced mobility
      • You must bring with you your ID and CERN visitor badge, and travel documents if applicable (we are going to France).
      • Please read the safety document attached

      If any of the above is relevant to you, or you don't want to join for the visit, please inform Silje.

      Info about the CMS cavern: https://visit.cern/cms-service-cavern

    • 08:00 23:00
      Work 15h IdeaSquare

      IdeaSquare

      CERN

    • 15:00 16:30
      Share & Care 1h 30m IdeaSquare

      IdeaSquare

      CERN

      Opportunity for each team to share what you're working with, the challenges you've encountered, tips&tricks for the other teams, ask for help, ask critical questions to each other, and most importantly help each other with network and connections.

      Each team will have 2-3 minutes to present their case:

      • Application area of the technology
      • Who are your customers and users?
      • What do you need help with?

      Then the other teams follow up with questions and comments.

      Speaker: Silje Uhlen Maurset (CERN Knowledge Transfer)
    • 16:30 17:15
      IMC team: Discussion with CERN MA team 45m IdeaSquare

      IdeaSquare

      CERN

      Speaker: Benjamin Frisch (CERN)
    • 08:00 23:00
      Work 15h IdeaSquare

      IdeaSquare

      CERN

    • 08:45 10:00
      Visit ATLAS 1h 15m IdeaSquare

      IdeaSquare

      CERN

      For the Dutch team and two Dutch mentors. Rules for the visit:

      • No pregnant women
      • No pacemakers
      • No high heels
      • No reduced mobility
      • You must bring with you your ID and CERN visitor badge

      If any of the above is relevant to you, or you don't want to join the visit, please inform Silje.

      Information about the ATLAS cavern: https://home.cern/science/experiments/atlas

    • 08:00 18:00
      Work 10h IdeaSquare

      IdeaSquare

      CERN

      Prepare presentation for Friday. To include in the presentation:

      • Problem you are solving and solution
      • Market segment/size
      • Who are your customers? Who are your users? Market/customer segmentation
      • Business model and strategy (recommendations: is this something that can be solved by a start-up?)
      • Team needed for a start-up
      • Recommendations: next steps. What needs to be figured out? What are the challenges ahead?

      The idea of the presentation is to give a realistic view of your findings, and not a glory picture of your case. The goal is to present all the relevant aspects of your business case, to be able to evaluate whether it is desirable to start a company to solve this problem.

    • 15:00 15:01
      Hand in short written report 1m IdeaSquare

      IdeaSquare

      CERN

      Short written report, maximum 3 pages. This will include your main findings:

      • What problem are you solving?
      • How are you solving it?
      • Who are your customers?
      • General thoughts on market, business model and economic potential

      Send by e-mail to silje.uhlen.maurset@cern.ch

    • 15:00 16:00
      Visit: Antimatter Factory 1h IdeaSquare

      IdeaSquare

      CERN

      Visit to the Antimatter Factory for remaining participants/mentors. We walk from IdeaSquare at 15:00. 6 spots are booked (accent mentors + KT). 6 more are available in case any of you want to join.

    • 07:00 12:00
      Hostel check-out 5h
    • 09:00 12:00
      Final Presentations IdeaSquare

      IdeaSquare

      CERN

      • 09:00
        Coffee 15m
      • 09:15
        Welcome 10m
      • 09:25
        Team 1 20m
      • 09:45
        Team 2 20m
      • 10:05
        Team 3 20m
      • 10:25
        Team 4 20m
      • 10:45
        Team 5 20m
      • 11:05
        Wrap-up 20m
    • 12:00 13:00
      Lunch 1h R1

      R1